Is it normal having vaginal bleeding after taking Postinor 1

Patient

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is happening now. what should i do to prevent bleeding?

Doctor

A:   Hi,
Thanks for the query.

I understand your concern.
Emergency contraceptive pill can lead to bleeding after around one week of intake due to withdrawal effect of hormone.
So, possibly your bleeding could be due to side effect of emergency contraceptive pill.
Usually this type of withdrawal bleeding may subside in four to five days and you may not need any treatment.
Now you have to consider your last menstrual period as today and can expect next period after around one month.

Take care.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews